Alert archive / Oklahoma / Areal Flood Warnings in 2016
Areal Flood Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood warning at Jun 1, 2016, 1:53 AM CDT for Washington County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2016, 1:53 AM CDT (06:53 UTC)
- Expired
- Jun 1, 2016, 4:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, OK
The radar
The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1601 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at May 31, 11:47 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 31, 11:47 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 1147 PM CDT TUE MAY 31 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Expect thunder to affect KBVO for the first hour or so of this TAF package with activity currently in the area. Generally MVFR and VFR conditions are expected at the Oklahoma and KFSM through the valid period with scattered thunderstorms expected to affect the area again on Wednesday. Went with consistency and kept mention of fog at the northwest Arkansas TAF sites for tonight into early Wednesday. && .PREV DISCUSSION... /ISSUED 952 PM CDT TUE MAY 31 2016/ DISCUSSION... The weak frontal boundary that has sagged south into northeast Oklahoma is likely to continue to be the main focus for convection overnight. Have adjusted pops down further to the south, where only isolated convection may develop overnight. Have also lowered overnight lows a bit in parts of southeast Oklahoma, where current readings are near the previous forecast lows. Update on the way. .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...10
Hazardous weather outlook, May 31, 5:02 PM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 502 PM CDT TUE MAY 31 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 502 PM CDT TUE MAY 31 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVERNIGHT SOUTH OF A FRONTAL BOUNDARY ACROSS EXTREME SOUTHERN KANSAS. THE STORMS WILL BE SLOW MOVING...SO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. ORGANIZED SEVERE WEATHER IS NOT EXPECTED OVERNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY AND MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS CAN BE EXPECTED THROUGH THE REMAINDER OF THE WEEK AS A MOIST AND UNSTABLE AIRMASS COMBINES WITH A WEAK UPPER DISTURBANCE AND A STALLED FRONT. A FEW SEVERE STORMS WILL BE POSSIBLE...BUT A WIDESPREAD AND ORGANIZED SEVERE EVENT IS NOT EXPECTED. SOME LOCALIZED HEAVY RAIN AND FLOODING IS POSSIBLE. DRY WEATHER WILL RETURN FOR THE LATTER PART OF THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:14 PM CDT | Areal Flood Advisory | TSA | Craig, Ottawa | 3 hr |
| May 31, 10:28 PM CDT | Areal Flood Advisory | TSA | Nowata, Washington | 3 hr |
| May 31, 10:52 PM CDT | Flash Flood Warning | TSA | Washington | 3 hr |
| Jun 1, 3:09 AM CDT | Flash Flood Watch | TSA | Choctaw, Craig, Creek, Delaware, Mayes, Nowata and 7 more | 40 hr |
| Jun 1, 12:56 PM CDT | Areal Flood Advisory | TSA | Ottawa | 3 hr |
| Jun 1, 1:41 PM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Rogers | 3 hr |
| Jun 1, 2:53 PM CDT | Areal Flood Advisory | TSA | Osage, Tulsa | 52 min |
| Jun 1, 5:14 PM CDT | Special Weather Statement | TSA | Kay | 46 min |
Nearby
Areal Flood Warnings in Oklahoma, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.